MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035475200
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395); Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during coil embolization of an unruptured aneurysm, the physician felt resistance while repositioning the subject coil.The subject coil became entangled with the previous coil already in place in the aneurysm, prematurely detached or broke and stretched inside the patient.Different unsuccessful attempts were made to either push back the coil into the aneurysm or capture the distal part of the coil.The broken subject coil was protruding from the aneurysm into the internal carotid artery.The subject coil was retrieved by a snare device dragging the previously implanted coil out of the aneurysm.Both coils were removed successfully and the procedure was completed without patient impact.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject main coil was returned detached from the delivery wire, within an sl-10 microcatheter with another target coil.Visual examination of the returned device revealed that the coil proximal contact and the deliver wire were kinked, the main coil was stretched, prematurely detached and broken, and the coil suture was damaged.During functional testing, the main coil was noted to be jammed inside the returned sl-10 microcatheter.It is likely that the main coil was damaged during advancement causing the reported friction.After experiencing the friction, the coil was attempted to be repositioned several times with resistance noted.Following this manipulation the main coil stretched and detached/broke leading to the reported main coil protrusion and the subsequent unexpected interaction with another device.Therefore, an assignable cause of operational context has been assigned to this investigation.This is the first of 2 reports.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5673830
Report Number3008881809-2016-00006
Device Sequence Number18834333
Product Code HCG
UDI-Device Identifier04546540676511
UDI-Public(01)04546540676511(17)190213(10)18854618
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberM0035475200
Device Lot Number18854618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date11/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;